Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 280, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2016, 4:41 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 27, 2016, 5:12 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:10 PM CDT | TSTM WND DMG | Lumberton, MS | A 40 POUND PICNIC TABLE WAS MOVED ABOUT 12 FT BY WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WUUS54 KJAN 272141
SVRJAN
MSC035-073-272230-
/O.NEW.KJAN.SV.W.0280.160627T2141Z-160627T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
SOUTHEASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PURVIS...OR
14 MILES SOUTH OF WEST HATTIESBURG...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PURVIS...LUMBERTON AND ROCK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3100 8948 3100 8950 3114 8952 3117 8934
3102 8927 3100 8934 3100 8935 3101 8935
3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2141Z 345DEG 9KT 3111 8942
HAIL...<.75IN
WIND...60MPH
$$
DL3 follow-up statements
149
WWUS54 KJAN 272157
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT MON JUN 27 2016
MSC035-073-272230-
/O.CON.KJAN.SV.W.0280.000000T0000Z-160627T2230Z/
FORREST MS-LAMAR MS-
457 PM CDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL FORREST AND SOUTHEASTERN LAMAR COUNTIES...
AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TALOWAH...OR
JUST SOUTH OF PURVIS...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PURVIS...LUMBERTON AND ROCK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3100 8948 3100 8950 3114 8952 3117 8934
3102 8927 3100 8934 3100 8935 3101 8935
3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2157Z 345DEG 9KT 3107 8941
HAIL...<.75IN
WIND...60MPH
$$
DL712
WWUS54 KJAN 272207
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON JUN 27 2016
MSC035-272216-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-160627T2230Z/
FORREST MS-
507 PM CDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FORREST COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3100 8948 3100 8950 3114 8952 3114 8935
3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2206Z 345DEG 9KT 3105 8940
$$
MSC073-272230-
/O.CON.KJAN.SV.W.0280.000000T0000Z-160627T2230Z/
LAMAR MS-
507 PM CDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN LAMAR COUNTY...
AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN LUMBERTON
AND PURVIS...MOVING SOUTH AT 10 MPH. ANOTHER STRONG STORM WAS
LOCATED JUST NORTH OF BAXTERVILLE.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3100 8948 3100 8950 3114 8952 3114 8935
3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2206Z 345DEG 9KT 3105 8940
HAIL...<.75IN
WIND...60MPH
$$
DL620
WWUS54 KJAN 272212
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT MON JUN 27 2016
MSC073-272222-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-160627T2230Z/
LAMAR MS-
512 PM CDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3100 8948 3100 8950 3114 8952 3114 8935
3101 8935 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2211Z 345DEG 9KT 3103 8939
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:01 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 27, 4:01 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 401 PM CDT MON JUN 27 2016 .SHORT TERM... Tonight through Thursday morning... A very busy forecast is ongoing today as the upper ridge is finally beginning to begin the break down over the next couple of days. Until then, heat has been entrenched in the area with some areas again reaching upper 90s again. Had went on the warmer side today due to warmer temps aloft and we achieved on the warm end, especially with some decent mixing ongoing. However, some areas have been able to hold on to some decent low level boundary layer moisture, which has kept heat indices in the 100-105 degree range, mainly on the high end, most of the afternoon. There have also been a few sites peak above 105 degree heat indices. Kept HWO/graphics ongoing for heat for today. Thankfully, increasing convection tonight will help tone down the temperatures and heat fairly quickly. In addition to the heat, overall good warming has led to efficient low level lapse rates and widespread convection, mainly in the southern and eastern portions of the region. Due to good lapse rates and potential for precip loading/evaporational cooling, left severe potential in the graphics/HWO for today. HRRR and local radars continue to show a decent somewhat broken complex of storms moving into southern TN and could be the focus for more severe activity this evening, mainly after 00z. Expect this disturbance to move through at least the north to central portions of the area but due to loss of heating, there could be weakening of the convection after 03z. Left some POPs in overnight as some guidance show a little lingering around. Another humid night is in store with lows in the mid 70s. As the cold front moves into the area Tuesday and with storms and clouds expected early on, overall this should hinder warming tomorrow keeping us in the upper 80s to low 90s. Could not rule out some strong storms and locally heavy downpours along the front, mainly along and S of I-20, but severe potential looks not as much as today. There will be some decent vertical totals around and some slight increase of flow but overall, but with not as warm conditions expected and lower low level lapse rates, this is not enough to mention anything in the HWO/graphics. A gradual decrease in clouds and POP will begin to occur around 00Z, with much drier air filtering Wednesday into Thursday morning. The front will also stall along the Gulf Coast, keeping some chances of showers and maybe some storms, mainly confined along and south of the Highway 84 corridor. Highs may be slightly warmer in the low 90s due to the drier air around. With PW's falling near 1 inch in places, slightly cooler and drier air will finally begin to filter in. Lows will fall off near the low 70s Wednesday morning to even upper 60s Thursday morning. /DC/ .LONG TERM... Thursday through next weekend... Temperatures and POPs were good, so stuck with guidance. Pattern does not look as wet for the end of the week this run. The upper ridge seems to dominate, at least the European model seems to think it will. The system for early next week may also be delayed and shifted due to the upper ridge. Wednesday through Friday the boundary lingers near the coast. Several disturbances ride along the boundary, so small rain chances south of Interstate 20 seem ok. If the surface high drops down quick behind the boundary, the end of the week may be dry. With the area in northwest flow, it still looks like a few convective complexes will approach the CWA going into the weekend, but nothing quite makes it. Since the upper ridge does not appear to break down but just shift back and forth through early next week. It is unclear whether the next boundary will be a back door front or miss the CWA all together. For now it looks like the front will catch the northeast and move west/southwest into the area early next week. PW values climb back to near 2 inches, so could see some good rainfall amounts. Forecast soundings also show some decent instability and elevated lapse rates. Nothing good enough to add to the HWO at this time. Overall, no real changes to the extended forecast. A chance of rain each day and warmer than normal temperatures. /DC/07/ && .AVIATION...Scattered storms are impacting the eastern areas and restrictions from this should diminish pretty soon. Other activity moving out of N MS may impact GWO/GLH a bit later. Overall, VFR conditions should exist overnight with some lingering chance of some activity, but will not mention in forecast until a better handle on when/where is known. For Tuesday, look for a earlier start to activity with the better coverage across central and southern sections. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 90 72 92 / 46 62 60 13 Meridian 74 91 71 93 / 46 70 68 20 Vicksburg 75 90 72 92 / 46 56 53 11 Hattiesburg 74 90 73 91 / 46 74 72 36 Natchez 74 88 72 90 / 46 67 65 27 Greenville 75 90 72 92 / 51 31 29 7 Greenwood 74 90 71 91 / 62 32 30 6 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DC/07/CME
Hazardous weather outlook, Jun 27, 2:56 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT MON JUN 27 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 282000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 256 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A HOT AND HUMID CONDITIONS WILL EXIST ACROSS THE REGION UNTIL SUNSET. WITH PEAK HEAT INDEX VALUES NEAR 105 DEGREES. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON INTO EARLY EVENING. STRONG STORMS ARE EXPECTED WITH A FEW OF THESE REACHING SEVERE LIMITS. DAMAGING WINDS AND LIGHTNING ARE THE PRIMARY CONCERN...MAINLY FROM NOW AND 9 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 27, 3:03 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT MON JUN 27 2016
MSZ042-272030-
YAZOO MS-
303 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL YAZOO COUNTY
THROUGH 330 PM CDT...
AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TINSLEY...OR 12 MILES SOUTH OF YAZOO CITY...MOVING EAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE YAZOO AND BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3272 9052 3276 9029 3261 9034 3261 9035
3260 9037 3260 9038 3264 9054
TIME...MOT...LOC 2003Z 267DEG 12KT 3268 9047
DLSpecial weather statement, Jun 27, 3:32 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT MON JUN 27 2016
MSZ073-074-272115-
LAMAR MS-FORREST MS-
332 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST AND
NORTHEASTERN LAMAR COUNTIES THROUGH 415 PM CDT...
AT 331 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RAWLS SPRINGS...OR NEAR WEST HATTIESBURG...MOVING SOUTHEAST AT
10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...WEST HATTIESBURG AND RAWLS SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3137 8955 3144 8945 3143 8943 3137 8927
3121 8941
TIME...MOT...LOC 2031Z 297DEG 10KT 3138 8943
DLSpecial weather statement, Jun 27, 3:37 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 337 PM CDT MON JUN 27 2016 MSZ045-046-051-052-272115- NEWTON MS-LAUDERDALE MS-NESHOBA MS-KEMPER MS- 337 PM CDT MON JUN 27 2016 ...A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHEASTERN NESHOBA...NORTHWESTERN LAUDERDALE...NORTHEASTERN NEWTON AND SOUTHWESTERN KEMPER COUNTIES THROUGH 415 PM CDT... AT 336 PM CDT...METEOROLOGISTS WERE TRACKING A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL ALONG STATE HIGHWAY 19...OR 17 MILES NORTHWEST OF MERIDIAN. LOCATIONS IMPACTED INCLUDE... LITTLE ROCK...MARTIN...DAMASCUS...HERBERT SPRINGS...HOUSE... BETHSAIDA AND TUCKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3249 8884 3251 8907 3270 8911 3275 8883 TIME...MOT...LOC 2036Z 297DEG 10KT 3257 8893 DL
Local storm report, Jun 27, 3:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 4 SW STRINGER 31.83N 89.31W
06/27/2016 E50.00 MPH JASPER MS AMATEUR RADIO
TREE DOWNED ON CR 7 NEAR STRINGER
0245 PM TSTM WND GST 5 ESE STRINGER 31.84N 89.18W
06/27/2016 E50.00 MPH JASPER MS AMATEUR RADIO
TREE DOWNED ALONG CR 21 NEAR MOSS
&&
DLSpecial weather statement, Jun 27, 4:01 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CDT MON JUN 27 2016 MSZ052-272145- LAUDERDALE MS- 401 PM CDT MON JUN 27 2016 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN LAUDERDALE COUNTY THROUGH 445 PM CDT... AT 401 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAUDERDALE TO NEAR ZERO. MOVEMENT WAS EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAUDERDALE...MERIDIAN...ZERO...ALAMUCHA...TOOMSUBA AND KEWANEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3225 8843 3230 8867 3257 8859 3258 8839 TIME...MOT...LOC 2101Z 279DEG 10KT 3253 8854 3232 8861 DL
Special weather statement, Jun 27, 4:23 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT MON JUN 27 2016
MSZ028-029-272200-
WEBSTER MS-MONTGOMERY MS-
423 PM CDT MON JUN 27 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY AND
SOUTHWESTERN WEBSTER COUNTIES THROUGH 500 PM CDT...
AT 422 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KILMICHAEL...OR 10 MILES EAST OF WINONA...MOVING SOUTH AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KILMICHAEL...LODI AND POPLAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3358 8949 3339 8945 3334 8945 3331 8964
3356 8965
TIME...MOT...LOC 2122Z 359DEG 7KT 3348 8954
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:32 PM CDT | Special Weather Statement | JAN | Smith | 43 min |
| Jun 27, 1:53 PM CDT | Special Weather Statement | JAN | Noxubee | 52 min |
| Jun 27, 3:03 PM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
| Jun 27, 3:32 PM CDT | Special Weather Statement | JAN | Lamar | 43 min |
| Jun 27, 3:37 PM CDT | Special Weather Statement | JAN | Neshoba | 38 min |
| Jun 27, 4:01 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | JAN | Montgomery | 37 min |
| Jun 27, 5:04 PM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Jun 27, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Jun 27, 5:32 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Jun 27, 5:46 PM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Jun 27, 6:06 PM CDT | Special Weather Statement | JAN | Simpson | 24 min |
| Jun 27, 6:37 PM CDT | Special Weather Statement | JAN | Grenada | 53 min |
| Jun 27, 6:50 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.